View
Publication Type
Journal Article
UWI Author(s)
Author, Analytic
Kelly, Conall S
Author Affiliation, Ana.
n/a
Article Title
Stochastic stability analysis of a reduced galactic dynamo model with perturbed alpha effect
Medium Designator
n/a
Connective Phrase
n/a
Journal Title
Physica A: Statistical Mechanics and its Applications
Translated Title
n/a
Reprint Status
n/a
Date of Publication
2016
Volume ID
457
Issue ID
n/a
Page(s)
480-491
Language
n/a
Connective Phrase
n/a
Location/URL
https:; arxiv.org/pdf/1606.02741.pdf
ISSN
n/a
Notes
n/a
Abstract
We investigate the asymptotic behaviour of a reduced a?-dynamo model of magnetic ?eld generation in spiral galaxies where ?uctuation in the a-e?ect results in a system with state-dependent stochastic perturbations. By computing the upper Lyapunov exponent of the linearised model, we can identify regions of instability and stability in probability for the equilibrium of the nonlinear model; in this case the equilibrium solution corresponds to a magnetic ?eld that has undergone catastrophic quenching. These regions are compared to regions of exponential mean-square stability and regions of sub- and super-criticality in the unperturbed linearised model. Prior analysis in the literature which focuses on these latter regions does not adequately address the corresponding transition in the nonlinear stochastic model. Finally we provide a visual representation of the in?uence of drift non-normality and perturbation intensity on these regions.....
read more
Keywords
n/a